# SDR 2010FA0000773

- Difficulty date: July 29, 2010
- Submitted: July 29, 2010
- Operation: General aviation
- Aircraft: N982Z
- Make and model: Doug DC3C
- Aircraft serial: 12947
- Aircraft time: 18,204 hours
- Engine: Pwa R1830*
- Engine time: 255 hours
- Propeller: Hamstd 23E50
- System (JASC): 7413 · Induction Vibrator
- Part: Ignition Unit
- Part number: VJR24BX
- Part serial: 9158
- Condition: Grounded
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ENGINE ROLL DOWN JUST AFTER TAKE-OFF. AFTER LANDING, ENGINE WOULD ONLY START ON LT MAG. DETERMINED THAT THE IGNITION VIBRATOR WAS SHORTING RT MAG DUE TO AN INTERNAL FAILURE. ALSO FOUND LT AND RT MAGS P-LEADS GROUND FAULTING TOGETHER THROUGH AN IGNITION FILTER MOUNTED IN FIREWALL. SPECULATED THAT CAPACITORS (SPRAUGE 10283-64 & 1032364B) IN THE FILTER SUFFERED CORROSION AND MOISTURE CONTAMINATION TO PROVIDE ADDITIONAL GROUND TO BRING BOTH MAGS DOWN.
